Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a problem of Erdős concerning the zeros of the derivatives of an entire function


Authors: K. F. Barth and W. J. Schneider
Journal: Proc. Amer. Math. Soc. 32 (1972), 229-232
MSC: Primary 30A66
DOI: https://doi.org/10.1090/S0002-9939-1972-0293089-7
MathSciNet review: 0293089
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \{ {S_k}\} $ be any sequence of sets in the complex plane, each of which has no finite limit point. The authors prove, answering affirmatively a question posed by P. Erdös, that there exists a sequence $ \{ {n_k}\} $ of positive integers and a transcendental entire function $ f(z)$ such that $ {f^{({n_k})}}(z) = 0$ if $ z \in {S_k}$.


References [Enhancements On Off] (What's this?)

  • [1] P. Erdös and A. Rényi, On the number of zeros of successive derivatives of analytic functions, Acta Math. Acad. Sci. Hungar. 7 (1956), 125-144. MR 18, 201. MR 0080155 (18:201b)
  • [2] -, On the number of zeros of successive derivatives of entire functions of finite order, Acta Math. Acad. Sci. Hungar. 8 (1957), 223-225. MR 19, 539. MR 0088555 (19:539d)
  • [3] W. K. Hayman, Research problems in function theory, Athlone Press, London, 1967. MR 36 #359. MR 0217268 (36:359)
  • [4] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, 3rd. ed., Amer. Math. Soc. Colloq. Publ., vol. 20, Amer. Math. Soc., Providence, R.I., 1960. MR 36 #1672a. MR 0218587 (36:1672a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A66

Retrieve articles in all journals with MSC: 30A66


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0293089-7
Keywords: Derivatives of an entire function, interpolation in the complex plane
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society